Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Nov 4, 2012, 3:08 PM EST for Hampton County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2012, 3:08 PM EST (20:08 UTC)
- Expired
- Nov 4, 2012, 3:45 PM EST
- In force
- 37 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 34 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS82 KCHS 042008 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EST SUN NOV 4 2012 SCZ042-043-042045- HAMPTON-INLAND COLLETON- 308 PM EST SUN NOV 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON COUNTIES THROUGH 345 PM EST... AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ASHTON...BRUNSON...COLLETON...CROCKETVILLE...HAMPTON...ISLANDTON... LAKE WARREN STATE PARK...MILEY...VARNVILLE AND WILLIAMS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... PEA SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3307 8084 3284 8081 3284 8119 3295 8121 TIME...MOT...LOC 2008Z 256DEG 26KT 3290 8113 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Nov 4, 12:56 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 4, 12:56 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1256 PM EST SUN NOV 4 2012 .SYNOPSIS... WEAK LOW PRESSURE WILL PASS EAST NEAR THE NC AND SC BORDER TODAY...WITH A TRAILING COLD FRONT APPROACHING LATE IN THE DAY AND PASSING THROUGH EARLY TONIGHT. THIS WILL BRING A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS VERY LATE TODAY INTO TONIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH MONDAY. LOW PRESSURE WILL BEGIN TO DEVELOP NEAR THE FLORIDA PANHANDLE MONDAY NIGHT AND MOVE NEAR THE SOUTHEAST COAST THROUGH WEDNESDAY MORNING...BRINGING ANOTHER CHANCE OF RAIN. HIGH PRESSURE WILL BUILD INTO THE REGION LATE IN THE WEEK AND WILL LINGER THROUGH NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MAIN CONCERNS FOR THE NEAR TERM PERIOD WILL BE THE TIMING AND ORGANIZATION OF PRECIPITATION ASSOCIATED WITH A DESCENDING WAVE OF LOW PRESSURE AND TRAILING COLD FRONT. THE CENTER OF THE ELONGATED LOW SYSTEM IS CURRENTLY ANALYZED ACROSS THE NORTH CAROLINA/SOUTH CAROLINA BORDER. A WARM FRONT IS NEARLY STATIONARY JUST TO THE NORTH OF THE FORECAST AREA...WHILE THE COLD FRONT LOCATED WELL TO THE WEST EXTENDS FROM UPSTATE SOUTH CAROLINA BACK INTO NORTHERN GEORGIA/CENTRAL ALABAMA. THE FORECAST AREA WILL LINGER SOLIDLY WITHIN THE WARM SECTOR OF THE SYSTEM FOR MUCH OF TODAY...AND THE RESULTING DEEP LAYER WEST/SOUTHWEST FLOW WILL SUPPORT UNSEASONABLY WARM TEMPERATURES IN THE LOW 80S AND HIGHER DEWPOINTS THIS AFTERNOON. WITH THE EXCEPTION OF A FEW PATCHES OF CIRRUS SHIFTING THROUGH MAINLY THE SOUTH CAROLINA COUNTIES AHEAD OF THE MAIN FRONTAL SYSTEM...EXPECT MOSTLY CLEAR TO PARTLY CLOUDY SKIES TO PREVAIL FOR MOST AREAS UNTIL MID AFTERNOON. INITIALLY ABUNDANT SUNSHINE SUGGESTS DECENT MIXING INTO BOUNDARY LAYER WINDS OF UP TO 25 KT WILL CREATE OCCASIONALLY BREEZY TO GUSTY CONDITIONS DURING THE PEAK HEATING TIME OF THE AFTERNOON. HAVE RECEIVED THE 12Z OUTPUT FROM THE NAM AND SEVERAL ITERATIONS OF THE WRF...WHICH ALL SUGGEST THAT SHOWER/THUNDERSTORM INTRUSION FROM UPSTREAM CONVECTION WILL BE DELAYED UNTIL NEARLY 21Z. THE POORLY INITIALIZED 06Z GFS DISPLAYS DIFFERING PRECIPITATION COVERAGE WITH THE APPROACHING FRONT...YET STILL AGREES THAT THUNDERSTORM ACTIVITY WILL BE DELAYED UNTIL LATE IN THE AFTERNOON TO EARLY EVENING. THE CENTER OF THE SURFACE LOW WILL BE DIRECTLY OVER MUCH OF THE FORECAST AREA AT THAT TIME...WHILE ENHANCED BY WEAK UPPER LEVEL ENERGY DOWNSTREAM OF A SHORTWAVE TROUGH AXIS. ONGOING POP SCHEME THUS LOOKS ON TRACK WITH AVAILABLE GUIDANCE...INDICATING A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS BEGINNING IN THE FAR NORTHERN AND WESTERN TIER ZONES...GRADUALLY SPREADING SOUTHEAST TOWARD THE EVENING HOURS. STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE FORECAST AREA FOR DAY ONE...WITH 15 PERCENT PROBABILITIES FOR DAMAGING WIND AND LARGE HAIL. MUCH OF THE CONCERN FOR SEVERE WEATHER STEMS FROM STRONG SYNOPTIC DYNAMICS. 500 MB TEMPERATURES WILL FALL TO AROUND 17 DEG C THROUGH THE AFTERNOON...SUPPORTING A RATHER STEEP MID LEVEL LAPSE RATE UPWARDS OF -6.5 C/KM. THE NORTHERN AND SOUTHERN STREAM UPPER LEVEL JET WILL BE COMING TOGETHER THIS AFTERNOON...AND WHILE THE NORTHERN TIER JET COULD WEAKEN AS THIS OCCURS...THE FORECAST AREA WILL BECOME LOCATED IN THE LEFT FRONT QUADRANT OF THE STRONGER 110 KT SOUTHERN STREAM JET. WHEN ALSO CONSIDERING 0 TO 6 KM BULK SHEAR UP TO 35 KT BY LATE AFTERNOON...ORGANIZATION OF THUNDERSTORMS APPEARS POSSIBLE. INSTABILITY AND TIMING ARE THE FACTORS THAT CONTRIBUTE TO MUCH OF THE UNCERTAINTY REGARDING OVERALL POTENTIAL AND COVERAGE OF ANY SEVERE THUNDERSTORMS. ALTHOUGH DCAPE VALUES ARE NEAR 1000 J/KG AND SUGGEST STRONG TO DAMAGING WIND POTENTIAL IF THUNDERSTORMS CAN STRENGTHEN...GENERAL INSTABILITY VALUES ARE QUITE MARGINAL. IF THE PROGRESSION OF CONVECTION INTO THE AREA WITH THE FRONT IS DELAYED MORE TOWARD 00Z...AVAILABLE INSTABILITY/THERMODYNAMICS IS EVEN MORE QUESTIONABLE. THE LATER THAT PRECIPITATION MOVES INTO THE REGION...THE MORE LIKELY THAT CONVECTION WILL NOT REACH SEVERE POTENTIAL DUE TO WANING INSTABILITY AND HEATING. IT SHOULD ALSO BE NOTED THAT MOISTURE WILL AT LEAST BE INITIALLY QUITE LIMITED WITH PWAT VALUES NOT RISING ABOVE ONE INCH UNTIL JUST BEFORE SUNSET. WITH LITTLE CHANGE IN THE CONCERNS AND TRENDS AFFECTING THE PREVIOUS FORECAST ISSUANCE...WILL MAINTAIN MENTION OF JUST AN ISOLATED SEVERE RISK AT THIS TIME. WILL ALSO CONTINUE TO HIGHLIGHT THE LATE AFTERNOON TO EVENING HOURS AS THE FAVORED TIME FOR CONVECTIVE COVERAGE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... IT STILL APPEARS THAT THE GREATER RISK OF SHOWERS AND THUNDERSTORM IMPACTS WILL OCCUR DURING THE FIRST PART OF TONIGHT...AS THE VERTICAL COLUMN BEGINS TO MOISTEN FURTHER WITH THE FRONT IN CLOSER PROXIMITY. POPS WILL BE INCREASED TO THE 40 TO 50 PERCENTILE...WITH EVEN SOME 60 POPS OVER CHARLESTON AND BERKELEY COUNTIES. THE SEVERE THREAT WILL DIMINISH WITH TIME...ENDING BY 8 OR 9 PM EST. THE FRONT WILL MOVE THROUGH ALL LAND BASED ZONES AFTER MIDNIGHT BY 04Z TO 08Z...WITH HIGH PRESSURE BUILDING FROM THE NORTHWEST IN WAKE OF THE FRONT LATE AND POPS DECREASING FROM NW TO SE THROUGH THE NIGHT. COLD ADVECTION WILL FOLLOW THE FRONTAL PASSAGE...BUT GIVEN SUCH A WARM START TO THE NIGHT AND ONLY ABOUT 4 TO 8 HOURS OF COLD ADVECTION...MIN TEMPS WILL FALL TO THE UPPER 40S NORTH TO THE LOWER AND MIDDLE 50S EVERYWHERE ELSE. MONDAY AND MONDAY NIGHT...SHORTWAVE RIDGING ALOFT WILL BRIEFLY BUILD INTO THE REGION DURING THE DAY AHEAD OF THE STRENGTHENING SHORTWAVE DIVING INTO THE DEEP SOUTH. ENERGY ALOFT AND UPPER DIFFLUENCE ASSOCIATED WITH THIS DISTURBANCE WILL BEGIN TO IMPINGE ON THE AREA FROM THE WEST LATE MONDAY NIGHT. AT THE SURFACE...THE DAY WILL BEGIN WITH SOME LINGERING SHOWER ACTIVITY ALONG THE COAST AND THE ADJACENT COASTAL WATERS...LEFTOVER FROM THE SUNDAY NIGHT FRONTAL PASSAGE. HIGH PRESSURE SLIDING EASTWARD ACROSS THE OH VALLEY WILL HELP DRIVE LOW LEVEL N TO NE FLOW THROUGH THE DAY AS THE HIGH BEGINS TO WEDGE DOWN THE EAST SIDE OF THE APPALACHIANS. OVERALL MONDAY SHOULD BE FAIRLY TRANQUIL AS DEEP DRY AIR WORKS INTO THE REGION THROUGH THE AFTERNOON AHEAD OF THE SURFACE LOW EXPECTED TO TAKE SHAPE ALONG THE GULF COAST MONDAY NIGHT. SKIES WILL LIKELY CLEAR OUT FOR A FEW HOURS IN THE AFTERNOON AND AFTERNOON HEATING WILL RESULT IN HIGHS IN THE MID/UPPER 60S FOR MOST AREAS...PERHAPS REACHING 70 NEAR THE ALTAMAHA. CLOUDS WILL BE ON THE INCREASE MONDAY NIGHT AS THE ATMOSPHERE BEGINS TO MOISTEN UP WITH THE DEVELOPING LOW TO THE SW. MODELS ARE IN PRETTY GOOD AGREEMENT WITH A SLOWER ONSET OF DEEP MOISTURE AND PRECIP SO THE FORECAST IS DRY THROUGH 06Z. RAIN SHOULD THEN BEGIN TO BREAK OUT FROM SW TO NE THROUGH SUNRISE TUESDAY AS THE LOW DRAWS CLOSER AND ISENTROPIC LIFT INCREASES WITH THE WEDGING HIGH TO THE NORTH. WE WILL LIKELY REACH OUR LOWS EARLY BEFORE CLOUDS BEGIN TO MOVE IN HELPING TO RESTRICT ANY RADIATIONAL AFFECTS. EXPECT UPPER 40S TO LOW 50S IN MOST AREAS. TUESDAY THROUGH WEDNESDAY...THE VIGOROUS UPPER SHORTWAVE WILL MOVE ACROSS THE AREA ON TUESDAY AND THEN LIFT OUT TO THE NORTHEAST THROUGH WEDNESDAY. AT THE SURFACE...THE LOW CENTER WILL TRANSITION ACROSS THE NORTHERN PORTION OF THE FL PENINSULA AND DEEPEN OVER THE GULF STREAM OFFSHORE OF THE FORECAST AREA. PRECIP WILL CONTINUE TO SPREAD ACROSS THE AREA THROUGH THE DAY...AND THE OVERALL POP TREND CONTINUES TO LOOK GOOD AND SUPPORTIVE OF LIKELY POPS EVERYWHERE AND CATEGORICAL ALONG THE COAST AND THE ADJACENT COASTAL WATERS. WITH THE LOW PASSING OFFSHORE AND NO CHANCE OF SAMPLING THE WARM SECTOR...TUESDAY WILL LIKELY BE A CHILLY DAY WITH TEMPS EXPERIENCING MINIMAL DIURNAL RANGE. HIGHS WILL LIKELY STRUGGLE TO REACH THE MID 50S IN MOST AREAS. THE LOW WILL STEADILY PULL AWAY TO THE NORTHEAST TUESDAY NIGHT AND IS EXPECTED TO BE POSITIONED EAST OF THE NC OUTER BANKS BY WEDNESDAY MORNING. CONDITIONS WILL IMPROVE ON WEDNESDAY IN THE WAKE OF THE LOW AS DRIER AIR WORKS INTO THE REGION. HOWEVER...EXPECT ANOTHER COOL DAY WITH HIGHS ONLY REACHING THE LOW 60S WHICH IS ABOUT 10 DEGREES BELOW CLIMO. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODEL AGREEMENT AND OVERALL FORECAST CONFIDENCE IS GOOD FOR THE LONG TERM FORECAST PERIOD. DEEP LAYER RIDGING WILL GRADUALLY BUILD ACROSS THE EASTERN CONUS THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY AND REMAIN THE DOMINANT FEATURE THROUGH THE END OF THE PERIOD. TEMPS WILL START OFF BELOW NORMAL ON THURSDAY...GRADUALLY MODERATING TO NEAR NORMAL BY THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A SURFACE WAVE OF LOW PRESSURE CURRENTLY ACROSS THE NORTH CAROLINA/SOUTH CAROLINA BORDER WILL DROP SOUTHEAST OVER THE AREA THROUGH TONIGHT...PULLING A TRAILING COLD FRONT OFF THE COAST BY DAYBREAK MONDAY. THE MAIN FORECAST QUESTIONS ARE IN REGARDS TO THE TIMING AND STRENGTH OF SHOWERS/THUNDERSTORMS ASSOCIATED WITH THE FRONTAL PASSAGE. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THAT UPSTREAM CONVECTION WILL MOVE TOWARD THE TERMINALS AS LATE AS SUNSET OR AFTER. THUS EXPECT MOSTLY CLEAR TO PARTLY CLOUDY SKIES TO PREVAIL THROUGH THE AFTERNOON...ALLOWING DECENT MIXING TO SUPPORT SOUTHWEST BREEZES UP TO 20 KT DURING THE DAYLIGHT HOURS. WINDS WILL STEADILY VEER TO THE NORTH AS THE FRONT PROGRESSES THROUGH THE AREA. WILL MAINTAIN MENTION OF -SHRA AT BOTH TERMINALS BETWEEN 00Z AND 06Z...THE MOST FAVORED TIME FOR PRECIPITATION ALONG THE FRONT TO IMPACT KCHS AND KSAV. IT SHOULD BE NOTED THAT THERE IS LOWER CONFIDENCE IN TIMING AND COVERAGE FARTHER SOUTH...THUS SUBSEQUENT TAF ISSUANCES MAY BE ABLE TO NARROW/ALTER THE WINDOW FOR -SHRA AT KSAV AS CONVECTIVE TRENDS BECOME MORE APPARENT. DUE TO THE LATER TIMING OF PRECIPITATION INTRUSION...INSTABILITY COULD BE DIMINISHING AS CONVECTION APPROACHES THE TERMINAL...AND THUS PREFER TO KEEP THUNDER OUT OF THE TAFS AT THIS TIME. PRECIPITATION SHOULD BE MOVING OFF THE COAST BY SUNRISE MONDAY MORNING. MODEL GUIDANCE FROM ALL THREE SOURCES KEEP CONDITIONS VFR THROUGH THE TAF PERIOD. ANALYSIS OF MODEL FORECAST SOUNDINGS SUGGEST A WINDOW OF OPPORTUNITY FOR A FEW TO SCATTERED LOW CLOUDS TO DEVELOP BETWEEN MIDNIGHT AND SUNRISE...YET LATEST THINKING IS THAT ANY BROKEN CEILINGS THAT DEVELOP WILL REMAIN AT VFR LEVELS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL ON MONDAY. CONDITIONS WILL DETERIORATE LATE MONDAY NIGHT THROUGH TUESDAY AND THE LIKELIHOOD OF RAIN AND RESTRICTED CEILINGS AND VISIBILITIES WILL INCREASE. && .MARINE... TODAY...THE PRESSURE GRADIENT WILL BE MODERATELY ENHANCED DUE TO THE APPROACH OF LOW PRESSURE AND THE ASSOCIATED COLD FRONT OVER THE SOUTHEAST STATES. THESE SYNOPTIC FEATURES...WHEN COMBINED WITH SOME ENHANCEMENT FROM THE SEA BREEZE...WILL SUPPORT SOUTHWEST WINDS AS HIGH AS 15 KT. SEAS HEIGHTS WILL AVERAGE 2 TO 3 FT...A MIX OF LONG PERIOD SWELLS AND SHORTER PERIOD WIND WAVES. TONIGHT...LOW PRESSURE MOVES INTO THE ATLANTIC OFF THE CAROLINAS IN THE EVENING...WITH ITS TRAILING COLD FRONT TO SWING THROUGH AROUND THE 06-09Z TIME FRAME. SW AND WEST WINDS UP NEAR 15 KT AHEAD OF THE FRONT WILL VEER AROUND TO THE NW AND NORTH AT SIMILAR OR SLIGHTLY LOWER SPEEDS BEHIND THE FRONT. SEAS WILL BRIEFLY TOUCH 4 FT ACROSS THE FAR NORTHERN PART OF AMZ350 AND THE OUTERMOST PORTION OF AMZ374...OTHERWISE 3 FEET OR LESS WILL OCCUR. SCATTERED SHOWERS AND A FEW T-STORMS WILL ACCOMPANY THE FRONT...AND SOME OF THESE STORMS CAN BE STRONG OR EVEN SEVERE WITH STRONG WINDS AND FREQUENT LIGHTNING. REMEMBER TO CHECK NOAA WEATHER RADIO...ALL HAZARDS...FOR UPDATES THROUGHOUT THE DAY AND INTO TONIGHT. MONDAY THROUGH THURSDAY...HIGH PRESSURE WILL BUILD IN FROM THE NORTH OVER THE LOCAL WATERS ON MONDAY DRIVING A PERSISTENT NE FLOW. THE MAIN PERIOD OF INCREASED WINDS AND SEAS WILL COME TUESDAY AND TUESDAY NIGHT AS A DEEPENING LOW PRESSURE SYSTEM PASSES BY JUST TO THE EAST. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR AT LEAST PORTIONS OF THE WATERS BEGINNING TUESDAY MORNING AND WILL LIKELY CONTINUE INTO WEDNESDAY AS THE PRESSURE GRADIENT IN THE CIRCULATION AROUND THE DEPARTING LOW REMAINS TIGHT. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST THURSDAY AND THE GRADIENT WILL BEGIN TO RELAX. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...79 SHORT TERM...BSH LONG TERM...BSH AVIATION...79 MARINE...BSH/79
Hazardous weather outlook, Nov 4, 3:51 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EST SUN NOV 4 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EST SUN NOV 4 2012 ...SEVERE THUNDERSTORMS POSSIBLE LATE TODAY INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTH AND NORTHWEST LATE TODAY INTO THIS EVENING...ACCOMPANIED BY ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 9 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 4, 3:08 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EST SUN NOV 4 2012 SCZ042-043-042045- HAMPTON-INLAND COLLETON- 308 PM EST SUN NOV 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON COUNTIES THROUGH 345 PM EST... AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ASHTON...BRUNSON...COLLETON...CROCKETVILLE...HAMPTON...ISLANDTON... LAKE WARREN STATE PARK...MILEY...VARNVILLE AND WILLIAMS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... PEA SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3307 8084 3284 8081 3284 8119 3295 8121 TIME...MOT...LOC 2008Z 256DEG 26KT 3290 8113
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:20 PM EST | Special Weather Statement | CHS | Jenkins, Screven | 25 min |
| Nov 4, 3:46 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 59 min |
| Nov 4, 6:26 PM EST | Special Marine Warning | CHS | 94 min | |
| Nov 4, 3:39 PM EST | Special Weather Statement | CHS | Dorchester | 36 min |
| Nov 4, 4:11 PM EST | Special Weather Statement | CHS | Berkeley, Dorchester | 34 min |
| Nov 4, 4:16 PM EST | Special Weather Statement | CHS | Hampton | 29 min |
| Nov 4, 4:43 PM EST | Special Weather Statement | CHS | Berkeley | 32 min |
| Nov 4, 4:51 PM EST | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Nov 4, 5:15 PM EST | Special Weather Statement | CHS | Colleton | 30 min |
| Nov 4, 5:28 PM EST | Special Weather Statement | CHS | Dorchester | 32 min |
| Nov 4, 5:32 PM EST | Special Weather Statement | CHS | Beaufort | 28 min |
| Nov 4, 5:42 PM EST | Special Weather Statement | CHS | Hampton | 33 min |
| Nov 4, 5:47 PM EST | Special Weather Statement | CHS | Charleston | 28 min |
| Nov 4, 6:06 PM EST | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 54 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.